Arkansas, 2003

Damaging Wind in Arkansas, June 11, 2003

June 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 1:30 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT WED JUN 11 2003

ONGOING AREA OF THUNDERSTORMS ALONG AND TO SE NATCHITOCHES TO MLU
PERSISTENT SINCE EARLY MORNING AND PERHAPS BUILDING SLIGHTLY
WESTWARD. SCATTERED POPS OBVIOUSLY NEEDED TONIGHT THOSE SECTIONS.
HOWEVER...AS NOSE OF SUBTROPICAL JET ENTERING SW TX THIS
AFTERNOON...SOME COOLING MID LEVEL TEMPS AND STRONG UPPER LEVEL
DIRECTIONAL DIVERGENCE FURTHER NORTH WILL BE OF GREATER CONCERN
OVERNIGHT. WILL LEAVE CHANCE CATEGORY...ALTHOUGH POSSIBLE MCS
DEVELOPMENT COULD PROVIDE GREATER COVERAGE WHEN TIME COMES. SEVERE
THREAT SHOULD BE SIMILAR TO LAST NIGHT...WITH MOSTLY MARGINAL WIND
DAMAGE VERIFIED. HOWEVER...THE DIVERGENCE...ALONG WITH MID LEVEL
WINDS UNDER 30 KNOTS...COULD CREATE A HEAVY RAIN SITUATION. WILL
MENTION SEVERE AND HEAVY RAIN NW SECTIONS.

SURFACE LOW REDEVELOPING OVER SOUTHERN PLAINS WILL LOCK IN
SYNOPTIC PATTERN THRU FRIDAY. SCATTERED THUNDERSTORMS...HIGH TEMPS
AROUND 90 AND LOWS IN 70S...SOUTH WINDS WILL BE RULE. ALTHOUGH WINDS
REACHED CAUTION CRITERIA TODAY...GRADIENT APPEARS TO RELAX JUST
ENOUGH ON THURSDAY TO KEEP 10 TO 15 MPH. AS UPPER RIDGE BEGINS TO
BUILD DURING WEEKEND...INCREASING NW FLOW BRING IN UPPER LOW FROM
NORTH. IF THIS CUTS OFF ON TOP OF AREA...ANOTHER INTERESTING WEEK
COULD BE IN STORE.

VII

SHV 73/90/73/91  4432
MLU 73/90/72/91  4432
TXK 72/88/72/89  5443
TYR 73/92/74/93  4342
LFK 75/92/74/93  3332

.SHV...NONE.
Hazardous weather outlook, Jun 11, 11:00 AM CST, 8 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121059-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY
NORTH OF I 30.

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER
IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD
WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG
STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING
AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE
AIRMASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.

In the hours before

Local storm report, Jun 11, 6:28 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0419 PM    RUSTON                    LA   1.00 INCH HAIL
06/11/03   LINCOLN                        REPORTED BY BROADCAST
                                          MEDIA.

0510 PM    6 NE RUSTON               LA   1.00 INCH HAIL
06/11/03   LINCOLN                        REPORTED BY LAW
                                          ENFORCEMENT.

0610 PM    FARMERVILLE               LA   1.00 INCH HAIL
06/11/03   UNION                          REPORTED BY BROADCAST
                                          MEDIA NEAR LAKE DARBONNE.

20

The radar

The Shreveport radar (KSHV), 156 km away, was scanning. The volume nearest the first event began at 01:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sevier

When
June 11, 7:45 PM CST
Where
Sevier County, Ben Lomond
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.833, -94.117

Numerous trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364568.